A direct limit for limit Hilbert-Kunz multiplicity for smooth projective curves

Holger Brenner, Jinjia Li, Claudia Miller

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

This paper concerns the question of whether a more direct limit can be used to obtain the limit Hilbert-Kunz multiplicity, a possible candidate for a characteristic zero Hilbert-Kunz multiplicity. The main goal is to establish an affirmative answer for one of the main cases for which the limit Hilbert-Kunz multiplicity is even known to exist, namely that of graded ideals in the homogeneous coordinate ring of smooth projective curves. The proof involves more careful estimates of bounds found independently by Brenner and Trivedi on the dimensions of the cohomologies of twists of the syzygy bundle as the characteristic p goes to infinity and uses asymptotic results of Trivedi on the slopes of Harder-Narasimham filtrations of Frobenius pullbacks of bundles. In view of unpublished results of Gessel and Monsky, the case of maximal ideals in diagonal hypersurfaces is also discussed in depth.

Original languageEnglish (US)
Pages (from-to)488-504
Number of pages17
JournalJournal of Algebra
Volume372
DOIs
StatePublished - Jan 5 2013

Keywords

  • Harder-Narasimhan filtrations
  • Hilbert-Kunz multiplicity

ASJC Scopus subject areas

  • Algebra and Number Theory

Fingerprint Dive into the research topics of 'A direct limit for limit Hilbert-Kunz multiplicity for smooth projective curves'. Together they form a unique fingerprint.

  • Cite this